It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I don't entirely agree about it being a side effect. If it were a side effect, I'd expect to see it within an hour or two of taking the Adderall. Nine hours out is on the downside of the med's efficacy (12 hours is seldom achieved from what I've seen), and is therefore the issue more likely a 'crash.'

How long has your son been taking the Adderall? How old is he? In my experience with Adderall, for the first week or so, the body can have difficulty adjusting to the rush of neurotransmitters associated with the med. This adjustment period can lead to heightened mood while the med is active, followed by a 'crash' (physical, mental and emotional exhaustion) as the effect of the med tapers off.

In short, what you're likely seeing goes something like this: He takes the med in the morning, and feels good throughout the day. I would expect that you will observe that he is upbeat and agreeable. Then, as the med starts to wear off the crash hits. He gets tired and moody, his brain doesn't have the same flow of neurotransmitters that it enjoyed during the day and it's not happy about it. This is where you're seeing the anger. Finally, as the brain adjusts to having the lower level of neurotransmitters, you're seeing the remorse, which is a fairly natural effect of having hurt those close to you. Something to keep in mind, we ADHDers are naturally very emotional as a function of our impulsiveness, so up and downs in mood are going to be more extreme than in the general population.

It is due to this 'crash' effect that Adderall is generally stepped up in 5mg increments over a period of time, usually a week or so at each dose. The good news is, you should see this effect level out within a week or so. If it doesn't, or if his behaviour becomes violent or extreme, I would consult his doctor, as tweaking the dose or considering another med may be necessary.





All times are GMT -7. The time now is 11:32 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!